Hi Kathryn ,i get chemo and herceptin on a thurs ,am usually fine till sunday ,them mon ,tues ,wed ,feel a bitty grotty ,think the steroids help keep a lot of the side effects at bay ,good luck Barb xxx
many thanks for your comments & replies.
MissM - good luck for Thursday too, we'll have to keep up with each others progress.
Linda - thanks for the tips re the nail varnish - mty shopping list is just getting longer and longer! With my last chemo the side effects got worse with each cycle, so thanks for the warning the SEs may be worse with the first - fingers crossed!
Alison - I hope I cope with the cold cap and have as much success as you did, its worth giving it a go. Im actually having to hire my own caps (dont ask how much!)& freezer to store them & dry ice & god knows what else , as my local hospital dont use the cap, but have agreed for me to do a DIY job! I just think its worth giving it a go.
Barb - good luck with your last couple of cycles. How many days do the flu-like symptoms last for??
Will keep you updated on how things go
Hi Kathryn good luck with your treatment ,am having my 5th taxotere on thurs ,and its not as bad as i was expecting ,i had mmm chemo 16yrs ago and felt that was a lot worse ,just flu like symptoms which i found started 4 days after chemo ,if you can just try and rest for those couple of days ,take care barb x
Best of luck with tax. I did it Aug - Dec last year, with cold cap. Kept hair. As a chemo, I didn't find it as severe as one I had 5 years ago (can't remember what it was now), ie was never really nauseous, never sick, but I did find that there were more side effects that went on for longer than the previous one, and in a way it was a more insideous chemo. I found diahorrea a real problem. And a burning pain in my chest(?)/throat(?), plus achy joints as already stated, insomnia. I found one of the worst SEs was cracking finger/toe tips, which happened every time, plus I had a reaction in my eyes each time which in the end I found treatable with antiallergy eye drops. this carried on well after chemo had finished though, so I was never sure if it was chemo or herceptin which I was having alongside. But the herceptin has carried on and I havene't had the eye trouble for some months now. Almost a year on my nails are still in really poor condition, really short and break very easily although I never actually lost any. Never knew about/wouldn't have had time for putting on nail polish.
Good luck to you both, hope the side effects aren't too bad for you. I did 6 cyles of Taxotere finishing in March this year. It is quite a toughy and quite a few women find that the first cycle the worse. The side effects tend to start a few days after the infusion. Stock up with painkillers as achy joints is a common feature, personally I found co-codamol to be effective. Wear dark nail varnish as Tax makes your nails sensitive to daylight which can make them fall off, I did this and never lost a nail. You tend to get a horrible taste in your mouth - I found chewing gum helped with this. I think there is a good thread called Top Tips for Chemo under the chemo section that may help you.
Let us know how you get on.
Good luck Kathryn
Can't help you yet as I'm starting chemo on Thursday too- 3 FEC+3 TAX. I hope you get on well.
Im starting Taxotere (6 cycles) possibly with the cold cap, on Thursday.
Any suggestions, tips, advice or anecdotes gratefully received!
Anyone else at the same kind of stage??